Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Dry Cracked Lips
Aug 23, 2006

My wife has had a cough for a few weeks and an intermittent temperature of 39-40 for 3 days or so. She started on a HAART regimen of 3tc,d4t,nvp about 2.5 weeks ago so we thought it was similar t when I started HAART as I had similar symptoms after 2 weeks or so.

She is also taking full dose co-trimoxazole (2x TMP-SMX 400x80 morning and night) for suspected PCP, and a combination of Ciprofloxacin (500mg morning and night) with Amoxycyllin (500Mg) in the mornings for the past week for another infection. We are in a country where we are unable to get immediate medical advice/assistance from a HIV expert. She has developed a very dry and cracked lips with mild bleeding over the past 2 days. What could this be?

Could the symptoms be MAC related (I had a +ve test for MAC in my sputum a few months back).

Thanks in advance.

Response from Dr. Henry

Some of the drugs she is taking can cause the lips to dry and crack. Also if one is breathing harder due to lung problems or other issues then often the lips will dry out. Dehydration can also aggravate that problem. Sometime fungal infection at the corner of the mouth can cracking and bleeding. Maintaining good hydration and using a moisturizing/soothing ointment (different for different poeple but aloe, petroleum jelly, hydrocortisone, vitamin A/D help different situations). MAC would be unusual to cause lips to dry and crack. KH



Previous
Respiratory question
Next
Split Once a Day Dosage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement